Arkansas, 2007

Hail in Arkansas, June 22, 2007

June 22, 2007 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm developed over Sebastian County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm developed over Sebastian County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 22, 10:40 AM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 22, 10:40 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1140 AM CDT FRI JUN 22 2007

.DISCUSSION...
SENT UPDATE EARLIER TO INCREASE POPS SLIGHTLY ACROSS MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.  TEMP/DWPTS RUNNING AROUND 5 DEG
ABOVE THIS TIME YESTERDAY WITH SBCAPES ALREADY CLIMBING ABOVE 2000
J/KG.  LITTLE TO NO WIND SHEAR PRESENT...SO A FEW STRONG PULSE
STORMS WILL BE POSSIBLE THROUGH EARLY EVENING.  ACTIVITY SHOULD
QUICKLY DISSIPATE WITH THE LOSS OF SURFACE HEATING.  WITH PWS
RUNNING 1.6-1.7 INCHES...HEAVY RAINFALL WILL BE LIKELY IN THE
STRONGER/SLOWER MOVING STORMS WITH THE POTENTIAL FOR LOCALIZED FLASH
FLOODING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....14
Hazardous weather outlook, Jun 22, 11:49 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1249 PM CDT FRI JUN 22 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1249 PM CDT FRI JUN 22 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 200 PM.

DISCUSSION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON.
THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE DURING THE
AFTERNOON HOURS BEFORE DISSIPATING THIS EVENING. THE STRONGER
STORMS WILL BE CAPABLE OF BRIEF WIND GUSTS TO 60 MPH...PENNY SIZE
HAIL AND TORRENTIAL RAIN. LOCALIZED FLASH FLOODING WILL BE POSSIBLE
WITH ANY STORMS THAT MOVE OVER THE SAME AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WEAK UPPER LEVEL TROUGHING IS EXPECTED TO CONTINUE OVER THE AREA
THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL KEEP THE WEATHER
UNSETTLED WITH A CHANCE FOR THUNDERSTORMS EACH DAY. NO ORGANIZED
CONVECTION IS EXPECTED AT THIS TIME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 22, 12:20 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT FRI JUN 22 2007

ARZ029-221845-
SEBASTIAN AR-
120 PM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

AT 120 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF RYE HILL...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...FORT SMITH...BARLING...BONANZA...
JENNY LIND...RYE HILL AND CENTRAL CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3521 9444 3523 9425 3534 9422 3540 9443

The radar

The Western Arkansas radar (KSRX), 11 km away, was scanning. The volume nearest the first event began at 18:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sebastian

When
June 22, 12:29 PM CST
Where
Sebastian County, Ft Smith
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.380, -94.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46227.